MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNCAGE EVOLUTION SPACER-LARGE 13.5MM HEIGHT/14DEG-STERILE; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNCAGE EVOLUTION SPACER-LARGE 13.5MM HEIGHT/14DEG-STERILE; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Model Number 08.825.323S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review/ investigation.(b)(4).A review of the device history record has been requested.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, hardware removal of the syncage evolution implant was performed due to post-op migration and pain during anterior spinal fusion.The original implantation date was on (b)(6) 2019.It is unknown if there was a surgical delay.As the cage spit anteriorly the patient's anatomy tilted off to the side.All screws are intact and still in original position.The procedure outcome was unknown.Patient outcome consequences patient experienced post-op pain requiring secondary surgery.Concomitant devices reported: unknown screws, (part # unknown, lot # unknown, quantity# 3).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the provided image(s).The images were reviewed, and the complaint condition could not be confirmed because the implant migration cannot be identified in the provided x-ray images.Since the device was not returned, dimensional inspection and a functional test were not able to be performed.A definitive assignable root cause could not be determined based on the provided information.During the investigation, no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNCAGE EVOLUTION SPACER-LARGE 13.5MM HEIGHT/14DEG-STERILE
Common Device Name
INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9455737
Report Number2939274-2019-62655
Device Sequence Number3067463
Product Code MAX
UDI-Device Identifier10705034760667
UDI-Public(01)10705034760667
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K122639
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08.825.323S
Device Catalogue Number08.825.323S
Device Lot Number2L39744
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer12/12/2019
12/20/2019
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date12/12/2019
01/03/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS; UNK - SCREWS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR